MAUDE Adverse Event Report: RAYNHAM CODMAN BEVD 1.9MM CAT SET; BACTISEAL EVD CATHETERS

RAYNHAM CODMAN BEVD 1.9MM CAT SET; BACTISEAL EVD CATHETERS
Model Number 821749
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bactiseal catheter was not returned for evaluation (as per customer, product not available); therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, manufacturing records were reviewed and found no anomalies.The cause(s) of the difficulty reported by the customer could not be determined; however, a possible root cause for the issue reported by the customer, could be due to a sharp or pointed object coming into contact with the device, as noted in the ifu silicone has a low cut/tear resistance.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported a bactiseal catheter (id 821749) was implanted on (b)(6) 2022.The catheter was broken and leaking minimal cerebrospinal fluid (csf) nine days after the procedure.The patient had a little higher body temperature.Therefore, the catheter was removed and monitoring was stopped.The patient recovered after the treatment and was discharged.

Brand Name
CODMAN BEVD 1.9MM CAT SET
Common Device Name
BACTISEAL EVD CATHETERS
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16158889
Report Number3013886523-2022-00595
Device Sequence Number7051888
Product Code JXG
UDI-Device Identifier10381780518440
UDI-Public(01)10381780518440(17)230731(10)6534931
Combination Product (Y/N)N
PMA/510(K) Number
K090348
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number821749
Device Catalogue Number821749
Device Lot Number6534931
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/26/2022
Initial Report FDA Received Date01/13/2023
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown